Alert archive / Washington / High Wind Warnings in 2013

High Wind Warning 2, NWS Seattle, WA

March 20, 2013

NWS Seattle, WA issued this high wind warning at Mar 20, 2013, 3:55 AM PDT. It took effect at Mar 20, 2013, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2013, 3:55 AM PDT (10:55 UTC)
In effect from
Mar 20, 2013, 2:00 PM PDT
Expired
Mar 20, 2013, 8:45 PM PDT
In force
7 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WWUS76 KSEW 201055
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
355 AM PDT WED MAR 20 2013

...A STRONG PACIFIC FRONTAL SYSTEM WILL WILL BRING WINDY
CONDITIONS TO WESTERN WASHINGTON THROUGH THIS EVENING...

WAZ001-503-506-202330-
/O.CAN.KSEW.HW.A.0001.130320T1800Z-130321T0600Z/
/O.EXT.KSEW.WI.Y.0006.000000T0000Z-130321T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
355 AM PDT WED MAR 20 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HIGH WIND WATCH HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE HIGH WIND
WATCH.

* SOME AFFECTED LOCATIONS...BELLINGHAM...THE SAN JUAN ISLANDS.

* TIMING...STRONG SOUTH TO SOUTHEAST WINDS THIS MORNING WILL SHIFT
  TO SOUTHWEST LATER THIS MORNING. THE STRONGEST WINDS WILL LIKELY
  OCCUR THIS AFTERNOON AND EVENING.

* WIND...SOUTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH...
  BECOMING SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH LATE THIS MORNING
  THROUGH THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ510-202330-
/O.UPG.KSEW.HW.A.0001.130320T1800Z-130321T0600Z/
/O.NEW.KSEW.HW.W.0002.130320T2100Z-130321T0600Z/
/O.EXT.KSEW.WI.Y.0006.000000T0000Z-130320T2100Z/
ADMIRALTY INLET AREA-
355 AM PDT WED MAR 20 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SOME AFFECTED LOCATIONS...WHIDBEY ISLAND AND AREAS ALONG
  ADMIRALTY INLET NEAR THE EAST ENTRANCE TO THE STRAIT OF JUAN DE
  FUCA.

* TIMING...STRONG SOUTH TO SOUTHEAST WINDS THIS MORNING WILL SHIFT
  TO WEST LATE THIS MORNING. THE STRONGEST WINDS WILL LIKELY OCCUR
  THIS AFTERNOON AND EVENING.

* WIND...SOUTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH THIS
  MORNING...BECOMING WEST LATE THIS MORNING AND RISING TO 25 TO 40 MPH
  WITH GUSTS TO 60 MPH THIS AFTERNOON AND EVENING.

* IMPACTS...WINDS THIS STRONG CAN DOWN TREES AND CAUSE POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. SUSTAINED WINDS OF 40 MPH ARE EXPECTED WITHIN THE
WARNING AREA WITH GUSTS TO 60 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ516-517-202330-
/O.CON.KSEW.WI.Y.0006.000000T0000Z-130321T0600Z/
NORTH COAST-CENTRAL COAST-
355 AM PDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* SOME AFFECTED LOCATIONS...FORKS...ABERDEEN...WESTPORT...LA 
  PUSH...QUILLAYUTE. 

* TIMING...SOUTH WIND WILL SHIFT TO THE WEST THIS MORNING.

* WIND...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH...SHIFTING
  TO WESTERLY THIS MORNING. WINDS WILL GRADUALLY DIMINISH LATE
  THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ504-505-507>509-511-512-202330-
/O.CON.KSEW.WI.Y.0006.130320T1600Z-130321T0600Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
355 AM PDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* SOME AFFECTED LOCATIONS...EVERETT...SEATTLE...BREMERTON... 
  TACOMA...OLYMPIA...SHELTON...CHEHALIS. 

* TIMING...STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT THAT
  MOVES ACROSS THE AREA THIS MORNING. WINDS WILL BE STRONGEST THIS AFTERNOON
  AND EVENING.

* WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
2 follow-up statements
337 
WWUS76 KSEW 202155
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
255 PM PDT WED MAR 20 2013

...A STRONG PACIFIC FRONTAL SYSTEM WILL WILL BRING WINDY
CONDITIONS TO WESTERN WASHINGTON THROUGH THIS EVENING...

WAZ510-210600-
/O.CON.KSEW.HW.W.0002.000000T0000Z-130321T0600Z/
ADMIRALTY INLET AREA-
255 PM PDT WED MAR 20 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* SOME AFFECTED LOCATIONS...WHIDBEY ISLAND AND AREAS ALONG 
  ADMIRALTY INLET NEAR THE EAST ENTRANCE TO THE STRAIT OF JUAN 
  DE FUCA. 

* TIMING...WEST WINDS WILL INCREASE THE REST OF THIS AFTERNOON AND
  CONTINUE THROUGH THE EVENING BEFORE DECREASING.

* WIND...WEST WIND RISING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH THE
  REST OF THE AFTERNOON AND THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN DOWN TREES AND CAUSE POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. SUSTAINED WINDS OF 40 MPH ARE EXPECTED WITHIN THE
WARNING AREA WITH GUSTS TO 60 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ514-210600-
/O.EXA.KSEW.WI.Y.0006.000000T0000Z-130321T0600Z/
EASTERN STRAIT OF JUAN DE FUCA-
255 PM PDT WED MAR 20 2013

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* SOME AFFECTED LOCATIONS...EVERETT...SEATTLE...BREMERTON... 
  TACOMA...OLYMPIA...SHELTON...CHEHALIS. 

* TIMING...WEST WINDS WILL INCREASE THE REST OF THE AFTERNOON AND
  CONTINUE THROUGH THE EVENING BEFORE DECREASING OVERNIGHT.

* WIND...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ504-505-507>509-511-512-210300-
/O.EXT.KSEW.WI.Y.0006.000000T0000Z-130321T0300Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
255 PM PDT WED MAR 20 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* SOME AFFECTED LOCATIONS...EVERETT...SEATTLE...BREMERTON... 
  TACOMA...OLYMPIA...SHELTON...CHEHALIS. 

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE INTO EARLY THIS
  EVENING...THEN DECREASE.

* WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 50
  MPH...DECREASING LATER THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ001-503-506-516-517-210600-
/O.CON.KSEW.WI.Y.0006.000000T0000Z-130321T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
NORTH COAST-CENTRAL COAST-
255 PM PDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* SOME AFFECTED LOCATIONS...BELLINGHAM...THE SAN JUAN ISLANDS.

* TIMING...SOUTHWEST WINDS WILL INCREASE THE REST OF THE AFTERNOON
  AND CONTINUE THROUGH THE EVENING HOURS...THEN DECREASE.

* WIND...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH THROUGH THE
  EVENING...THEN DECREASING OVERNIGHT. STRONGEST WINDS ARE
  EXPECTED ACROSS THE SOUTH AND WEST COASTLINES OF THE SAN JUAN
  ISLANDS...AROUND ANACORTES...AND EXPOSED COASTAL AREAS OF WESTERN
  WHATCOM COUNTY.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
WEATHER.GOV/SEATTLE
MERCER
227 
WWUS76 KSEW 210345
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
845 PM PDT WED MAR 20 2013

WAZ510-210600-
/O.CAN.KSEW.HW.W.0002.000000T0000Z-130321T0600Z/
/O.NEW.KSEW.WI.Y.0007.130321T0345Z-130321T0600Z/
ADMIRALTY INLET AREA-
845 PM PDT WED MAR 20 2013

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* SOME AFFECTED LOCATIONS...WHIDBEY ISLAND AND AREAS ALONG 
  ADMIRALTY INLET NEAR THE EAST ENTRANCE TO THE STRAIT OF JUAN 
  DE FUCA. 

* TIMING...STRONG WEST WINDS WILL CONTINUE THROUGH THIS EVENING
  THEN EASE OVERNIGHT.

* WIND...WEST WIND 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS
  EVENING.

* IMPACTS...WINDS THIS STRONG CAN DOWN TREES AND CAUSE POWER 
  OUTAGES. 

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. SUSTAINED WINDS OF 40 MPH ARE EXPECTED WITHIN THE
WARNING AREA WITH GUSTS TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ516-517-210445-
/O.CAN.KSEW.WI.Y.0006.000000T0000Z-130321T0600Z/
NORTH COAST-CENTRAL COAST-
845 PM PDT WED MAR 20 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE EASED ALONG THE COAST. 

$$

WAZ001-503-506-514-210600-
/O.CON.KSEW.WI.Y.0006.000000T0000Z-130321T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EASTERN STRAIT OF JUAN DE FUCA-
845 PM PDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* SOME AFFECTED LOCATIONS...BELLINGHAM...THE SAN JUAN ISLANDS. STRONGEST
  WINDS ARE EXPECTED ACROSS THE SOUTH AND WEST COASTLINES OF THE
  SAN JUAN ISLANDS...AROUND ANACORTES...AND EXPOSED COASTAL AREAS
  OF WESTERN WHATCOM COUNTY.

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THIS
  EVENING...THEN EASE OVERNIGHT. 

* WIND...SOUTHWEST WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH
  THE EVENING...THEN DECREASING OVERNIGHT.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Mar 20, 3:00 AM PDT, 55 minutes earlier.

Area forecast discussion, Mar 20, 3:00 AM PDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PDT WED MAR 20 2013

.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL BRING RAIN...ISOLATED
THUNDERSTORMS...WINDY CONDITIONS...AND HEAVY MOUNTAIN SNOW TO
WESTERN WASHINGTON TODAY AND TONIGHT. COLDER AIR WILL MOVE INTO THE
AREA TONIGHT AND THURSDAY FOR SHOWERS AND LOW SNOW LEVELS. COOL
NORTHWEST FLOW ALOFT WILL CONTINUE THIS WEEKEND FOR PARTLY SUNNY
DAYS AND LIGHT SPOTTY SHOWERS.

&&

.SHORT TERM...A VIGOROUS PACIFIC FRONTAL SYSTEM IS MOVING INTO
WESTERN WASHINGTON EARLY THIS MORNING. AT 3 AM THE 986 MB SURFACE
LOW WAS NEAR 49N/127W -- JUST WEST OF VANCOUVER ISLAND -- AND
TRACKING EAST-NORTHEAST. THE OCCLUDED FRONT EXTENDS SOUTHEAST FROM
THE LOW ACROSS THE WASHINGTON COAST BETWEEN QUILLAYUTE AND HOQUIAM
AND THEN INLAND TO AROUND PORTLAND. THE SURFACE LOW WILL MOVE ACROSS
VANCOUVER ISLAND THIS MORNING AND INTO SOUTH CENTRAL BRITISH
COLUMBIA THIS AFTERNOON. THE OCCLUDED FRONT WILL SWING THROUGH
WESTERN WASHINGTON THIS MORNING.

A STRONG POST-FRONTAL SURFACE TROUGH OR BENT-BACK OCCLUSION WILL
MOVE THROUGH FROM THE WEST LATE THIS AFTERNOON OR EARLY THIS
EVENING...ALONG WITH THE UPPER TROUGH. THEN MOIST NORTHWEST FLOW
ALOFT WILL BRING A COOL AIR MASS INTO THE AREA TONIGHT. THE SNOW
LEVEL WILL FALL TO AROUND 500 FT BY THURSDAY MORNING...WITH 850 MB
TEMPERATURES IN THE -7C TO -9C RANGE. AS WE HAVE BEEN ADVERTISING
FOR DAYS NOW...THIS FEATURE WILL BRING IMPACTS IN THE WAY OF LOWLAND
PRECIPITATION...WINDS...AND MOUNTAIN SNOW AS DISCUSSED BELOW.

LOWLAND PRECIPITATION -- THE STEADY RAIN WILL BECOME SHOWERY THIS
AFTERNOON AND TONIGHT...AND THERE IS A CHANCE OF THUNDERSTORMS THIS
AFTERNOON AND EVENING AS THE COOLER UNSTABLE AIR MASS WITH THE UPPER
TROUGH ARRIVES. AS OF 2 AM THIS MORNING...THERE HAD BEEN AS MUCH AS
1.5 INCHES OF RAIN ALONG THE COAST AND OVER THE OLYMPIC PENINSULA
LOWLANDS...WHILE AMOUNTS FURTHER INLAND WERE MOSTLY 0.75 INCH OR
LESS. RAINFALL OVER THE LOWLANDS WILL BE GENERALLY DECREASING...
THOUGH SOME HEAVY DOWNPOURS IN SHOWERS ARE CERTAINLY POSSIBLE. THE
LOW SNOW LEVEL MEANS THAT PRECIPITATION COULD FALL AS SNOW OVER THE
LOWLANDS. THE GROUND TEMPERATURE IS RELATIVELY WARM AND HIGHS
THURSDAY WILL BE WELL ABOVE FREEZING...SO ANY ACCUMULATION SHOULD BE
MINOR AND SHORT LIVED. THE BEST CHANCE FOR THAT IS PROBABLY IN THE
PUGET SOUND CONVERGENCE ZONE NORTH OF SEATTLE AND IN THE EAST PUGET
SOUND LOWLANDS NEAR THE CASCADES.

WINDS -- SOUTHEAST PRESSURE GRADIENTS ARE INCREASING AHEAD OF THE
FRONT... WITH WINDY CONDITIONS OCCURRING OR SOON TO DEVELOP ALONG
THE COAST AND IN THE NORTH INTERIOR OF WESTERN WASHINGTON. THE
GRADIENT WILL SWITCH TO SOUTHWEST BEHIND THE FRONT THIS MORNING AND
INCREASE WITH THE ARRIVAL OF THE BENT BACK OCCLUSION LATE TODAY.
THIS SHOULD RESULT IN THE STRONGEST WINDS OF THE EVENT...AND IT IS A
GRADIENT DIRECTION THAT IS WELL ORIENTED FOR WINDY CONDITIONS IN THE
PUGET SOUND REGION. THE MOST DRAMATIC WINDS WILL BE THE WESTERLIES
IN THE CENTRAL AND EAST STRAIT OF JUAN DE FUCA -- WHERE STORM FORCE
WINDS OF 50 KT ARE POSSIBLE -- AND THIS PRESENTS THE BEST CHANCE FOR
HIGH WINDS ON LAND AS THEY RUN ACROSS WHIDBEY ISLAND. WE WILL GO
WITH A HIGH WIND WARNING FOR THAT LIKELIHOOD...BUT LIMIT THE WINDS
TO ADVISORY LEVELS ELSEWHERE. THE WINDS WILL EASE LATER TONIGHT.

MOUNTAIN SNOW -- THE SNOW LEVEL WILL BE AROUND 4500 FT THIS MORNING
AS THE THE FRONT MOVES THROUGH...THEN FALL TO AROUND 2500 FT LATE
TODAY AND 500 FT -- IE THE SURFACE -- LATE TONIGHT. MT BAKER HAS
RECEIVED 9 INCHES OF SNOW ALREADY...BUT ELSEWHERE IT IS MAINLY LESS
THAN 6 INCHES. THE COLD MOIST WESTERLY FLOW THAT FOLLOWS THE FRONT
LATE TODAY THROUGH TONIGHT AND INTO THURSDAY IS A GREAT SNOW
PRODUCING PATTERN. ANOTHER 12 TO 24 INCHES FOR TODAY AND TONIGHT IS
A GOOD BET...AND IT WILL CERTAINLY AFFECT STEVENS AND SNOQUALMIE
PASS WITH THE LOW SNOW LEVELS AND THE CONVERGENCE ZONE. THE WINTER
STORM WARNING IN EFFECT FOR THE CASCADES THROUGH TONIGHT WILL LIKELY
NEED TO BE FOLLOWED BY AN ADVISORY FOR THURSDAY AND THURSDAY NIGHT
AS SNOW SHOWERS GRADUALLY DECREASE.

NORTHWEST FLOW ALOFT WILL CONTINUE THURSDAY AND FRIDAY...WHILE
SOUTHWEST ONSHORE LOW LEVEL FLOW EASES. THE AIR MASS WILL REMAIN
RATHER COOL...SOMEWHAT MOIST...AND SLIGHTLY UNSTABLE. THIS WILL BE A
PERIOD OF SCATTERED SHOWERS. THUNDERSTORMS ARE POSSIBLE AGAIN
THURSDAY AFTERNOON...AND SHOWERS COULD FALL AS SNOW IN SOME SPOTS
AGAIN THURSDAY NIGHT AND FRIDAY MORNING. SOME AFTERNOON SUN BREAKS
ARE POSSIBLE TOO...ESPECIALLY FRIDAY.   MCDONNAL

.LONG TERM...THE LONGER RANGE MODELS AGREE THAT A FAIRLY UNEVENTFUL
PATTERN WILL PREVAIL DURING THE EXTENDED FORECAST PERIOD SATURDAY
THROUGH TUESDAY. NORTHWEST FLOW ALOFT WILL CONTINUE SATURDAY AND
SUNDAY AS AN UPPER RIDGE SLOWLY MOVES TOWARD THE PACIFIC NORTHWEST.
BOTH DAYS SHOULD BE PARTLY SUNNY WITH LIGHT SPOTTY SHOWERS. THE
UPPER RIDGE WILL PROGRESS INLAND MONDAY...AND THE UPPER FLOW WILL
BACK TO SOUTHWEST AHEAD OF THE NEXT TROUGH UPSTREAM APPROACHING ON
TUESDAY.   MCDONNAL

&&

.HYDROLOGY...THE VIGOROUS SYSTEM MOVING THROUGH WESTERN WASHINGTON
PRESENTS A THREAT OF MINOR FLOODING ON THE SKOKOMISH RIVER...AND A
FLOOD WATCH WENT INTO EFFECT THERE TUESDAY AFTERNOON. UP TO 2 INCHES
OF RAIN HAS FALLEN IN THE BASIN. AT THIS EARLY POINT THE RIVER IS
TRACKING CLOSE TO OUR FORECAST...WHICH SHOWS THE RIVER CRESTING AT
FLOOD STAGE LATE TODAY. RAINFALL IS LIKELY TO DECREASE STARTING THIS
MORNING AND THE SNOW LEVEL WILL FALL. IF ANY FLOODING DOES OCCUR...
AND THAT IS CERTAINLY AN IF...IT WILL BE MINOR. BUT IT WARRANTS
MAINTAINING THE FLOOD WATCH.   MCDONNAL

&&

.AVIATION...SOUTHWEST FLOW ALOFT BECOMES W NEAR 00Z. AMS MOIST AND
STABLE BECOMING UNSTABLE BEHIND THE FRONT. THE COLD FRONT WILL MOVE
TO THE COAST AROUND THE MIDDLE OF THE MORNING AND THROUGH THE
INTERIOR OF WESTERN WA EARLY THIS AFTERNOON. A 985 MB LOW WILL MOVE
TO CENTRAL VANCOUVER ISLAND BY DAYBREAK AND THEN ONSHORE SLY AND
THEN WLY PRESSURE GRADIENTS WILL STRENGTHEN AS THE LOW MOVES INLAND
OVER B.C. AND HIGHER PRES BUILDS IN FROM THE SW. AREAS OF MVFR CIGS
AND LOCAL VSBYS OF 3-5SM ARE SCATTERED AROUND THE PUGET SOUND THIS
MORNING. THERE IS EVEN SOME CIGS BELOW 1K NEAR KPWT AND KSHN.  RAIN
WILL TURN TO SHOWERS WITH RATHER BLUSTERY CONDITIONS TODAY. THERE IS
A CHANCE OF THUNDERSTORMS AS THE COLD AIR ALOFT MOVES IN THIS
AFTERNOON AND EVENING. A PUGET SOUND CONVERGENCE ZONE WILL LIKELY
FORM AROUND EVERETT LATE THIS AFTERNOON INTO THE EVENING. 13

KSEA...CIGS BETWEEN 3K AND 4K WILL REMAIN FOR THE EARLY MORNING.
CIGS COULD LOWER A BIT THIS MORNING...PROBABLY INTO THE MVFR RANGE.
WINDS WILL INCREASE AFT 18Z AND BECOME GUSTY. 13

&&

.MARINE...A 985 MB LOW WILL REACH CENTRAL VANCOUVER ISLAND BY
DAYBREAK. THE ASSOCIATED FRONTAL SYSTEM WILL MOVE THROUGH THE AREA
BY THIS AFTERNOON. STRONG WESTERLY FLOW WILL DEVELOP OVER THE
COASTAL WATERS BY ABOUT MID MORNING AND PUSH THROUGH THE STRAIT
MIDDAY. VERY WINDY CONDITIONS WILL DEVELOP AROUND WHIDBEY ISLAND
LATE THIS AFTERNOON. BY THIS EVENING A NW WIND ARND 30KT SHOULD
SHOOT DOWN ADMIRALTY INLET AND A PSCZ WIND PATTERN WILL SET UP. IT
IS LIKELY THE PSCZ WIND PATTERN WILL BE IN PLACE THU AND FRI AS
WELL. THE ONSHORE FLOW WILL EASE THU AND FRI.

SEAS WILL RISE TO 20-23 FT BY EARLY THIS EVENING OVER THE COASTAL
WATERS AND A HIGH SURF ADVISORY HAS BEEN ISSUED FOR WED AFTERNOON
AND EVENING. 13

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING OLYMPICS TODAY AND NORTH AND CENTRAL
       CASCADES THROUGH TONIGHT.
     HIGH WIND WARNING ADMIRALTY INLET AREA THIS AFTERNOON AND
       EVENING.
     WIND ADVISORY MOST OTHER LOWLAND ZONES THROUGH THIS EVENING.
     HEAVY SURF ADVISORY COAST THIS AFTERNOON AND EVENING.
PZ...GALE WARNING ALL WATERS. SCA FOR ROUGH BAR CONDITIONS.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 8:36 PM PDTHigh Surf AdvisorySEW30 hr
Mar 19, 8:45 PM PDTSmall Craft Advisory for Rough BarSEW72 hr
Mar 20, 12:15 PM PDTRiver Flood WarningSEWMason9 hr
Mar 20, 2:43 PM PDTSmall Craft AdvisorySEW47 hr

Nearby

High Wind Warnings in Washington, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.